MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® FOLEY CATHETER INSERTION TRAY; FOLEY TRAY

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® FOLEY CATHETER INSERTION TRAY; FOLEY TRAY
Model Number 802110
Medical Device Problem Code Short Fill (1575)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that upon opening the tray the water syringe was missing the water to inflate the catheter.
 
Additional Manufacturer Narrative
The complaint was confirmed as cause unknown.During the visual evaluation, it was noticed that the syringe was empty and missing its cap.The sample was received out of its original packaging.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use states the following: ¿1.Remove tray lid.2.Place underpad beneath patient, plastic side down.3.Put on cuffed gloves.4.Position drape on patient.5.Open lubricant.Lubricate catheter.6.Open packet of swabs.7.Prep patient with swabs.8.Proceed with catheterization in usual manner.To inflate catheter, simply insert tip of water-filled syringe gently into valve (do not overpenetrate) and depress plunger.Instill entire amount of sterile water.9.To deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Warning: after use, the product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.".
 
Event or Problem Description

Brand Name
BARDIA® FOLEY CATHETER INSERTION TRAY
Common Device Name
FOLEY TRAY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7263272
Report Number1018233-2018-00412
Device Sequence Number19331409
Product Code OHR
UDI-Device Identifier00801741018268
UDI-Public(01)00801741018268
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 04/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2020
Device Model Number802110
Device Catalogue Number802110
Device Lot NumberNGBV3468
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2018
Initial Date Received by Manufacturer 01/23/2018
Supplement Date Received by Manufacturer04/10/2018
Initial Report FDA Received Date02/12/2018
Supplement Report FDA Received Date04/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1